[Skip to Content]
[Skip to Content Landing]
Article
October 1960

Untoward Reaction to Griseofulvin

Author Affiliations

Bakersfield, Calif.

Associate Clinical Professor of Medicine (Dermatology), University of Southern California School of Medicine, Los Angeles (Maximilian E. Obermayer, Chairman).

Arch Dermatol. 1960;82(4):637. doi:10.1001/archderm.1960.01580040155028
Abstract

In the rapidly accumulating literature concerning griseofulvin there are scattered references to untoward reactions, most often headache or upsets of the digestive apparatus. Corroborative evidence that these are due to the drug in generally lacking. It would, therefore, appear worthwhile to record a case in which repeated "double blindfold" testing confirmed the suspicion that such complaints were indeed caused by the administration of griseofulvin.

Report of a Case  In July, 1959, a 43-year-old white housewife sought treatment for an eruption on the neck of six months' duration. Her general health was excellent. Pertinent dermatologic findings consisted of scaly marginated plaques on the right side of the neck and left thumb, and dystrophic toenails. Scrapings from each area showed mycelial elements on direct microscopic examination and Trichophyton rubrum on culture.Griseofulvin therapy, 1,000 mg. daily, was instituted Aug. 31, discontinued on Nov. 19 when the patient's supply of tablets was exhausted

First Page Preview View Large
First page PDF preview
First page PDF preview
×